Alert archive / Hawaii / High Surf Warnings in 2020
High Surf Warning 8, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Nov 30, 2020, 3:28 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Dec 1, 2020, 12:00 PM HST. It was in force for 49 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 30, 2020, 3:28 PM HST (01:28 UTC)
- In effect from
- Dec 1, 2020, 12:00 PM HST
- Expired
- Dec 3, 2020, 12:48 PM HST
- In force
- 49 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 2, 9:25 AM HST | HIGH SURF | 1 Ne Pupukea, HI | SIGNIFICANT EROSION REPORTED ALONG THE BEACH WITH SHORT INTERVAL SURF NOW IN THE 20 TO 25 FT RANGE IN SUNSET BEACH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
790 WHHW40 PHFO 010128 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 328 PM HST Mon Nov 30 2020 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU Molokai AND NORTH FACING SHORES OF MAUI... .The first large northwest swell of the year will arrive Tuesday and increase surf to warning levels by late Tuesday afternoon. Warning level surf is expected to continue into Thursday. The early Wednesday morning high tide will bring an increased risk of wave runup and overwash along low-lying coastlines exposed to the swell. HIZ001>003-006>008-012-013-017-019-020-011430- /O.NEW.PHFO.SU.W.0008.201201T2200Z-201204T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Waianae Coast- Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward- Maui Windward West-Maui Central Valley-Windward Haleakala- 328 PM HST Mon Nov 30 2020 ...HIGH SURF WARNING IN EFFECT FROM NOON TUESDAY TO 6 PM HST THURSDAY... * WHAT...Surf heights of 35 to 45 feet along north and west facing shores of Niihau and Kauai. Surf heights of 30 to 40 feet along north facing shores of Oahu, Molokai and Maui. Surf heights of 20 to 30 feet along west facing shores of Oahu and Molokai. * WHERE...North and west facing shores of Niihau, Kauai, Oahu, Molokai, and for north facing shores of Maui. * WHEN...From Noon Tuesday to 6 PM HST Thursday. * IMPACTS...High. Expect ocean water occasionally sweeping across portions of beaches, very strong breaking waves, and strong longshore and rip currents. Breaking waves may occasionally impact harbors making navigating the harbor channel dangerous. * ADDITIONAL DETAILS...The highest probability for water reaching coastal roadways and property will be early morning Wednesday as the swell and high tide coincide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large, breaking surf, significant shorebreak, and dangerous currents make entering the water very hazardous. Anyone entering the water could face significant injury or death. && $$ Morrison
6 follow-up statements
700 WHHW40 PHFO 011321 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 321 AM HST Tue Dec 1 2020 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI... .The first large northwest swell of the year will arrive today and increase surf to warning levels by late this afternoon. Warning level surf is expected to continue into Thursday. The early Wednesday morning high tide will bring an increased risk of wave runup and overwash along low-lying coastlines exposed to the swell. HIZ001>003-006>008-012-013-017-019-020-020230- /O.CON.PHFO.SU.W.0008.201201T2200Z-201204T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Waianae Coast- Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward- Maui Windward West-Maui Central Valley-Windward Haleakala- 321 AM HST Tue Dec 1 2020 ...HIGH SURF WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM HST THURSDAY... * WHAT...Surf heights of 35 to 45 feet along north and west facing shores of Niihau and Kauai. Surf heights of 30 to 40 feet along north facing shores of Oahu, Molokai and Maui. Surf heights of 20 to 30 feet along west facing shores of Oahu and Molokai. * WHERE...North and west facing shores of Niihau, Kauai, Oahu, Molokai, and for north facing shores of Maui. * WHEN...From noon today to 6 PM HST Thursday. * IMPACTS...Very High...Expect ocean water surging and sweeping across beaches, coastal benches, and lava flows creating the potential for impacts to coastal properties and infrastructure, including roadways. Powerful longshore and rip currents will be present at most beaches. Large breaking waves and strong currents may impact harbor entrances and channels causing challenging boat handling. * ADDITIONAL DETAILS...The highest probability for water reaching coastal roadways and property will be early morning Wednesday as the swell and high tide coincide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large, breaking surf, significant shorebreak, and dangerous currents make entering the water very hazardous. Anyone entering the water could face significant injury or death. && $$ M Ballard
363 WHHW40 PHFO 020131 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 331 PM HST Tue Dec 1 2020 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A large northwest swell will increase surf to well above warning levels tonight and Wednesday. Large surf is expected to continue into Thursday. The early Wednesday morning high tide will bring an increased risk of wave runup and overwash along low- lying coastlines exposed to the swell. HIZ001>003-006>008-012-013-017-019-020-021445- /O.CON.PHFO.SU.W.0008.000000T0000Z-201204T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Waianae Coast- Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward- Maui Windward West-Maui Central Valley-Windward Haleakala- 331 PM HST Tue Dec 1 2020 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Surf heights of 35 to 45 feet along north and west facing shores of Niihau and Kauai. Surf heights of 30 to 40 feet along north facing shores of Oahu, Molokai and Maui. Surf heights of 20 to 30 feet along west facing shores of Oahu and Molokai. * WHERE...North and west facing shores of Niihau, Kauai, Oahu, Molokai, and for north facing shores of Maui. * WHEN...Through 6 PM HST Thursday. * IMPACTS...Very High...Expect ocean water surging and sweeping across beaches, coastal benches, and lava flows creating the potential for impacts to coastal properties and infrastructure, including roadways. Powerful longshore and rip currents will be present at most beaches. Large breaking waves and strong currents may impact harbor entrances and channels causing challenging boat handling. * ADDITIONAL DETAILS...The highest probability for water reaching coastal roadways and property will be early morning Wednesday as the peak of the swell and high tide coincide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large, breaking surf, significant shorebreak, and dangerous currents make entering the water very hazardous. Anyone entering the water could face significant injury or death. && $$ HIZ023-021445- /O.NEW.PHFO.SU.Y.0035.201202T1600Z-201204T0400Z/ Kona- 331 PM HST Tue Dec 1 2020 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM HST THURSDAY... * WHAT...Surf heights over 8 feet. * WHERE...West facing shores of the Big Island. * WHEN...From 6 AM Wednesday to 6 PM HST Thursday. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. && $$ Morrison
716 WHHW40 PHFO 021312 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 312 AM HST Wed Dec 2 2020 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A large northwest swell will increase surf to well above warning levels today. Large surf is expected to continue into Thursday. This morning's early morning high tide will bring an increased risk of wave runup and overwash along low-lying coastlines exposed to the swell. HIZ001>003-006>008-012-013-017-019-020-030215- /O.CON.PHFO.SU.W.0008.000000T0000Z-201204T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Waianae Coast- Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward- Maui Windward West-Maui Central Valley-Windward Haleakala- 312 AM HST Wed Dec 2 2020 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Surf heights of 35 to 45 feet along north and west facing shores of Niihau and Kauai. Surf heights of 30 to 40 feet along north facing shores of Oahu, Molokai and Maui. Surf heights of 20 to 30 feet along west facing shores of Oahu and Molokai. * WHERE...North and west facing shores of Niihau, Kauai, Oahu, Molokai, and for north facing shores of Maui. * WHEN...Through 6 PM HST Thursday. * IMPACTS...Very High...Expect ocean water surging and sweeping across beaches, coastal benches, and lava flows creating the potential for impacts to coastal properties and infrastructure, including roadways. Powerful longshore and rip currents will be present at most beaches. Large breaking waves and strong currents may impact harbor entrances and channels causing challenging boat handling. * ADDITIONAL DETAILS...The highest probability for water reaching coastal roadways and property will be early this morning as the peak of the swell and high tide coincide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large, breaking surf, significant shorebreak, and dangerous currents make entering the water very hazardous. Anyone entering the water could face significant injury or death. && $$ HIZ023-030215- /O.CON.PHFO.SU.Y.0035.201202T1600Z-201204T0400Z/ Kona- 312 AM HST Wed Dec 2 2020 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM HST THURSDAY... * WHAT...Surf heights over 8 feet. * WHERE...West facing shores of the Big Island. * WHEN...From 6 AM Wednesday to 6 PM HST Thursday. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. && $$
794 WHHW40 PHFO 030212 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 412 PM HST Wed Dec 2 2020 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A large northwest swell will keep surf above warning levels through tomorrow. Tomorrow morning's early morning high tide will bring an increased risk of wave runup and overwash along low- lying coastlines exposed to the swell, especailly for Big Island. HIZ001>003-006>008-012-013-017-019-020-031515- /O.CON.PHFO.SU.W.0008.000000T0000Z-201204T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Waianae Coast- Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward- Maui Windward West-Maui Central Valley-Windward Haleakala- 412 PM HST Wed Dec 2 2020 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Surf heights of 20 to 30 feet along along north facing shores of Kauai, Niihau, Oahu, Molokai and Maui. Surf heights of 15 to 20 feet along west facing shores of Kauai, Niihau, Oahu and Molokai. * WHERE...North and west facing shores of Niihau, Kauai, Oahu, Molokai, and for north facing shores of Maui. * WHEN...Through 6 PM HST Thursday. * IMPACTS...Very High...Expect ocean water surging and sweeping across beaches, coastal benches, and lava flows creating the potential for impacts to coastal properties and infrastructure, including roadways. Powerful longshore and rip currents will be present at most beaches. Large breaking waves and strong currents may impact harbor entrances and channels causing challenging boat handling. * ADDITIONAL DETAILS...The highest probability for water reaching coastal roadways and property will be early this morning as the peak of the swell and high tide coincide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large, breaking surf, significant shorebreak, and dangerous currents make entering the water very hazardous. Anyone entering the water could face significant injury or death. && $$ HIZ023-031515- /O.CON.PHFO.SU.Y.0035.000000T0000Z-201204T0400Z/ Kona- 412 PM HST Wed Dec 2 2020 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Surf heights 6 to 10 feet. * WHERE...West facing shores of the Big Island. * WHEN...From 6 AM Wednesday to 6 PM HST Thursday. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. * ADDITIONAL DETAILS...Tomorrow morning's early morning high tide will bring an increased risk of wave runup and overwash along low- lying coastlines exposed to the swell, especailly for Big Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. && $$
997 WHHW40 PHFO 031323 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 323 AM HST Thu Dec 3 2020 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .Warning-level surf will continue today as the large northwest swell that peaked Wednesday slowly lowers. Surf will lower to advisory levels tonight into Friday. HIZ001>003-006>008-012-013-017-019-020-040230- /O.CON.PHFO.SU.W.0008.000000T0000Z-201204T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Waianae Coast- Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward- Maui Windward West-Maui Central Valley-Windward Haleakala- 323 AM HST Thu Dec 3 2020 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Surf heights of 20 to 25 feet along along north facing shores of Kauai, Niihau, Oahu, Molokai and Maui. Surf heights of 15 to 20 feet along west facing shores of Kauai, Niihau, Oahu and Molokai. * WHERE...North and west facing shores of Niihau, Kauai, Oahu, Molokai, and north facing shores of Maui. * WHEN...Through 6 PM HST this evening. * IMPACTS...Very High...Expect ocean water surging and sweeping across beaches, coastal benches, and lava flows creating the potential for impacts to coastal properties and infrastructure. Powerful longshore and rip currents will be present at most beaches. Large breaking waves and strong currents may impact harbor entrances and channels causing challenging boat handling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large, breaking surf, significant shorebreak, and dangerous currents make entering the water very hazardous. && $$ HIZ023-040230- /O.CON.PHFO.SU.Y.0035.000000T0000Z-201204T0400Z/ Kona- 323 AM HST Thu Dec 3 2020 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Surf heights 6 to 8 feet. * WHERE...West facing shores of the Big Island. * WHEN...Through 6 PM HST this evening. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. && $$ Gibbs
182 WHHW40 PHFO 032248 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 1248 PM HST Thu Dec 3 2020 ...HIGH SURF WARNING CANCELLED FOR NIIAHU, KAUAI, OAHU, MAUI AND MOLOKAI... ...HIGH SURF ADVISORY CANCELLED FOR BIG ISLAND... ...HIGH SURF ADVISORY NOW IN EFFECT FOR NORTH AND WEST FACING SHORE OF KAUAI, OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI... .OVERVIEW...THE CURRENT NORTHWEST SWELL IS SUBSIDING ACROSS THE HAWAIIAN ISLANDS AND WILL MAINTAIN ADVISORY LEVEL SURF THROUGH TONIGHT. HIZ001>003-006>008-012-013-017-019-020-041200- /O.CAN.PHFO.SU.W.0008.000000T0000Z-201204T0400Z/ /O.NEW.PHFO.SU.Y.0036.201203T2248Z-201204T1600Z/ Niihau-Kauai Windward-Kauai Leeward-Waianae Coast- Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward- Maui Windward West-Maui Central Valley-Windward Haleakala- 1248 PM HST Thu Dec 3 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... ...HIGH SURF WARNING IS CANCELLED... * WHAT...Large breaking waves of 15 to 20 ft this afternoon, subsiding to 12 to 18 ft tonight. * WHERE...Portions of Kauai, Maui, Molokai, Niihau and Oahu Hawaii. * WHEN...Until 6 AM HST Friday. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. && $$ HIZ023-040000- /O.CAN.PHFO.SU.Y.0035.000000T0000Z-201204T0400Z/ Kona- 1248 PM HST Thu Dec 3 2020 ...HIGH SURF ADVISORY IS CANCELLED... SURF ALONG WEST FACING SHORES OF BIG ISLAND HAS FALLEN BELOW ADVISORY LEVEL. $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Nov 30, 9:55 AM HST, 5 hours 33 minutes earlier.
Area forecast discussion, Nov 30, 9:55 AM HST, 5 hours 33 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 955 AM HST Mon Nov 30 2020 .SYNOPSIS... Light trade winds and mostly dry weather are expected to prevail the next couple of days, although a few thunderstorms are possible over the Big Island slopes this afternoon. The light trades may bring a few brief windward showers at night and in the morning, with afternoon sea breezes potentially bringing some leeward clouds and brief showers. The island atmosphere will become increasingly stable, so showers will be limited in intensity and coverage. A weak front may bring an increase in winds and showers around Friday, but winds are expected to diminish again next weekend. && .DISCUSSION... Latest analyses and satellite images feature an eastward-moving sharp trough aloft that has an axis just E of the Big Island, with an associated destabilizing mid-level cold pool lingering near the Big Island. A stable N flow aloft prevails over the remainder of the chain. A large surface low in the N Pacific has a cold front that is well NW of the islands, while a surface high located far NE of the islands has an associated ridge along 28N-30N near our longitude. Visible imagery shows nearly clear skies over Maui and the Big Island, and just a few small showers over windward areas of Kauai and Oahu, and few clouds over adjacent waters. Daytime heating will likely bring increasing low clouds and a few showers to interior and leeward portions of the islands through the afternoon today, and with instability lingering near the Big Island, there is a possibility a thunderstorm will develop over the slopes. Light to moderate trade winds are in the process of diminishing as a surface trough develops between the islands and the high to the NE, incited by the sharp trough aloft. Additionally, the large low will track ENE and push the surface ridge southward while the high moves further away. Light trade winds will prevail for most of this week as a couple fronts passing N of the islands will keep the associated surface ridge nearby. Over land, this will likely translate to light and variable winds, mostly dry conditions and cool mornings. The light trades may manage to push ashore a brief shower during nights and mornings, while leeward sea breezes are expected each afternoon, potentially fueling some clouds and a few showers. A stabilizing mid-level ridge will build over the islands from the W and be directly overhead this week, providing a strong subsidence inversion that will severely limit vertical cloud development and shower coverage. A short wave trough aloft may briefly accompany a weakening surface front to bring an increase in clouds and showers and a somewhat short-lived increase in NE trade winds around Friday, but guidance currently indicates a return to a mostly dry light wind regime by next weekend as another front approaches. && .AVIATION... Mostly sunny/VFR conditions will prevail over the next couple of hours this morning. Light background wind flow will allow sea breezes to develop over all islands today. Low clouds and possible showers will fill in across island interiors this afternoon and bring brief mountain obscurations/MVFR conditions. Chance of heavy showers and/or thunderstorms on the Big Island this afternoon due to higher instability across the eastern end of the state. Though no AIRMETs are currently in effect, AIRMET Sierra for will be possible for mountain obscurations across any of the islands this afternoon. Land breezes are expected to clear out the islands tonight. && .MARINE... The first large northwest swell of the season is expected to arrive Tuesday and maintain warning level surf into Wednesday. Guidance depicts a peak Tuesday night into Wednesday with surf likely reaching the giant category (>40 ft) along exposed shores. Impacts may include significant beach erosion with water sweeping across beach areas that typically remain dry. The highest probability for water reaching coastal roadways and property will be early morning Wednesday as the swell and high tide coincide. Today, surf along north facing shores will build slightly midday due to a mix of lingering north-northeast swell and a new north- northwest swell. This new swell will peak tonight below advisory levels, then gradually ease Tuesday as the large northwest swell arrives. Surf along east facing shores will drop through the first half of the week as trade winds diminish. Weakening trade winds will allow land and sea breeze regime statewide later today through midweek as a series of fronts pass north of the islands. Fresh trades could briefly return late in the week as a ridge noses eastward behind one of the fronts. The large northwest swell arriving Tuesday will drive seas well above the 10 ft Small Craft Advisory threshold for waters exposed to northwest swells. Looking ahead, another significant swell event appears possible early next week with models depicting a hurricane force low developing far northwest of the islands Friday, and moving into the central North Pacific Saturday. WAVEWATCH III and ensemble wave data depict this storm producing a large swell arriving in the islands Sunday night. Forecast confidence this far out remains low and changes are likely in the coming days. && .HFO WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Birchard AVIATION...Foster MARINE...Morrison
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 3:22 AM HST | Small Craft Advisory | HFO | 57 hr |
Nearby
High Surf Warnings in Hawaii, 2020Every high surf warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.